Chapter 15 Shock and Multiple Organ Dysfunction Syndrome

$2.50

Pay And Download The Complete Chapter Questions And Answers

 

Chapter 15  Shock and Multiple Organ Dysfunction Syndrome

 

 

Complete Chapter Questions And Answers
 

Sample Questions

 

Multiple Choice

1. An understanding of the pathophysiologic rationale behind shock is something every nurse needs to have. Which of the following statements best describes the pathophysiology for shock? A) Blood is shunted from vital organs to peripheral areas of the body.
B) Cells lack an adequate blood supply and are deprived of oxygen and nutrients.

C) Circulating blood volume is decreased. D) Hemorrhage occurs as a result of trauma.

Ans: B
Chapter: 15
Client Needs: D-4
Cognitive Level: Comprehension Difficulty: Difficult
Integrated Process: Nursing Process Objective: 1
Page and Header: 313, Overview of Shock

Feedback: Shock is a life-threatening condition with a variety of underlying causes. Shock is caused when the cells have a lack of adequate blood supply and are deprived of oxygen and nutrients. Option A is incorrect; blood is shunted from peripheral areas of the body to the vital organs. Options C and D can be true statements, depending on the type of shock, but they are not

the best answers to describe the pathophysiologic rationale for shock.

2. You are assessing your patient. When prioritizing the patient’s care, you recognize that your patient is at risk for hypovolemic shock when
A) fluid circulating in the blood vessels decreases.
B) cardiac output is increased.

C) blood pressure increases. D) pulse is fast and bounding.

Ans: A
Chapter: 15
Client Needs: D-4
Cognitive Level: Application
Difficulty: Moderate
Integrated Process: Nursing Process Objective: 4
Page and Header: 322, Hypovolemic Shock

Feedback: Hypovolemic shock is characterized by a decrease in intravascular volume. Cardiac output is decreased, blood pressure decreases, and pulse is fast but weak.

3. You are admitting a patient with a diagnosis of a gastrointestinal bleed who is in the compensatory stage of shock. You know that an early sign that accompanies initial shock is what?
A) Increased urine output

B) Decreased heart rate
C) Hyperactive bowel sounds D) Cool, clammy skin

Ans: D
Chapter: 15
Client Needs: D-4
Cognitive Level: Analysis
Difficulty: Difficult
Integrated Process: Nursing Process Objective: 2
Page and Header: 315, Stages of Shock

Feedback: In the compensatory stage of shock, the body shunts blood from the organs, such as the skin and kidneys, to the brain and heart to ensure adequate blood supply. As a result, the

patient’s skin is cool and clammy. Also in this compensatory stage, blood vessels vasoconstrict, the heart rate increases, bowel sounds are hypoactive, and the urine output decreases.

4. You are caring for a patient in liver failure who is exhibiting signs and symptoms of hypovolemic shock. You anticipate that the physician will order the administration of a crystalloid for the management of this patient. Which crystalloid fluid is most commonly used to treat hypovolemic shock?

A) Lactated Ringer’s B) Albumin
C) Dextran
D) 3% NaCl

Ans: A
Chapter: 15
Client Needs: D-2
Cognitive Level: Application
Difficulty: Difficult
Integrated Process: Nursing Process Objective: 5
Page and Header: 323, Hypovolemic Shock

Feedback: Crystalloids are electrolyte solutions used for the treatment of hypovolemic shock. Lactated Ringer’s and 0.9% sodium chloride are isotonic crystalloid fluids commonly used to manage hypovolemic shock. Dextran and albumin are colloids, but Dextran, even as a colloid, is not indicated for the treatment of hypovolemic shock. 3% NaCl is a hypertonic solution and is not isotonic.

5. A patient is receiving dopamine, a vasoactive drug used for shock, to increase her stroke volume. What should the nurse be aware of when monitoring a vasoactive drug?
A) The drug should be discontinued immediately after blood pressure increases.
B) The drug dose should be weaned down prior to discontinuing.

C) The drug may cause respiratory alkalosis.
D) The drug reduces oxygen demands of the heart.

Ans: B
Chapter: 15
Client Needs: D-2
Cognitive Level: Application Difficulty: Moderate
Integrated Process: Nursing Process

Objective: 6
Page and Header: 322, General Management Strategies in Shock

Feedback: When vasoactive medications are discontinued, they should never be stopped abruptly because this could cause severe hemodynamic instability, perpetuating the shock state. This makes option A incorrect. Options C and D are incorrect; vasoactive drugs do not cause respiratory alkalosis or reduce oxygen demands on the heart.

There are no reviews yet.

Add a review

Be the first to review “Chapter 15 Shock and Multiple Organ Dysfunction Syndrome”

Your email address will not be published. Required fields are marked *

Category: Tag:
Updating…
  • No products in the cart.